Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 53, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Aug 7, 2013, 1:14 AM HST for Hawaii County, Hawaii. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2013, 1:14 AM HST (11:14 UTC)
- Expired
- Aug 7, 2013, 8:43 AM HST
- In force
- 7 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 11.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360 WWHW70 PHFO 071114 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 114 AM HST WED AUG 7 2013 ...STRONG WINDS AFFECTING THE BIG ISLAND SUMMITS... .WINDS HAVE REACHED WIND ADVISORY CRITERIA OVER THE BIG ISLAND SUMMITS AND ARE EXPECTED TO REMAIN STRONG THROUGH THE MORNING HOURS TODAY. HIZ028-072200- /O.NEW.PHFO.WI.Y.0053.130807T1114Z-130807T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 114 AM HST WED AUG 7 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON HST TODAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON HST TODAY. * WINDS...WEST 35 TO 45 MPH WITH LOCALIZED GUSTS OVER 65 MPH. * TIMING...THROUGH NOON TODAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ REYNES
1 follow-up statement
861 WWHW70 PHFO 071843 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 843 AM HST WED AUG 7 2013 ...WIND ADVISORY CANCELLED FOR BIG ISLAND SUMMITS... HIZ028-071945- /O.CAN.PHFO.WI.Y.0053.000000T0000Z-130807T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 843 AM HST WED AUG 7 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS. $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Aug 6, 8:30 PM HST, 4 hours 44 minutes earlier.
Area forecast discussion, Aug 6, 8:30 PM HST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST TUE AUG 6 2013 .SYNOPSIS... STRONG SURFACE HIGH PRESSURE FAR NORTHEAST OF THE ISLANDS WILL KEEP A TRADE WIND WEATHER REGIME IN PLACE THROUGH THE REST OF THE WEEK. SHOWERS WILL CONTINUE TO FOCUS OVER WINDWARD AND MOUNTAIN AREAS. A DRIER AIR MASS WILL REDUCE CHANCES OF RAIN DURING THE NEXT FEW DAYS...FOLLOWED BY AN INCREASE IN MOISTURE DURING THE UPCOMING WEEKEND. THE TRADE WIND SPEEDS WILL REMAIN MODERATE TO LOCALLY FRESH WITH GUSTY PERIODS AT TIMES. && .DISCUSSION... BROAD SFC HIGH PRESSURE FAR NE OF THE ALOHA STATE WILL KEEP A TRADE WIND WEATHER REGIME THROUGH THE REST OF THE WEEK. TRADE WIND SPEEDS WILL REMAIN MODERATE TO LOCALLY FRESH WITH GUSTY PERIODS AT TIMES. THIS IS DUE IN PART TO THE PRESENCE OF LOW PRESSURE IN THE TROPICS S OF THE ISLANDS...WHICH WILL KEEP PRESSURE GRADIENTS A LITTLE STRONGER ACROSS THE AREA. LATEST MODEL GUIDANCE SHOWS A DRIER AIR MASS FILTERING INTO THE ISLAND CHAIN FROM THE E...WHICH IS ALSO BEING OBSERVED ON MIMIC/PWAT ANALYSES DATA. THIS SHOULD REDUCE RAIN CHANCES FOR THE NEXT FEW DAYS. AT 8 PM HST...DATA FROM THE NATIONAL WEATHER SERVICE HONOLULU RADAR NETWORK WAS SHOWING CLUSTERS OF SMALL SHOWERS UPSTREAM AND MOVING TOWARD WINDWARD AREAS OF THE SMALLER ISLANDS...WHILE A FEW SHOWERS WERE LINGERING NEAR CENTRAL PORTIONS OF THE KOOLAU MOUNTAINS IN OAHU...W MAUI AND THE SE SLOPES OF THE BIG ISLAND. THE NATIONAL HURRICANE CENTER IN MIAMI FLORIDA IS TRACKING THE PROGRESS OF TROPICAL STORM HENRIETTE OVER THE E-PAC. GIL HAS BEEN DOWNGRADED TO A POST TROPICAL CYCLONE...FOR WHICH THE LAST ADVISORY WAS ISSUED AT 5 PM HST BY THE CENTRAL PACIFIC HURRICANE CENTER. THE REMNANTS OF GIL ARE LOCATED AROUND 935 MILES ESE OF HILO...WHILE HENRIETTE IS EXPECTED TO MOVE INTO THE CENTRAL PACIFIC LATER IN THE WEEK. IT IS TOO EARLY TO TELL IF HENRIETTE WILL AFFECT THE MAIN HAWAIIAN ISLANDS. HOWEVER...AUGUST IS THE PEAK OF HURRICANE SEASON IN THE CENTRAL PACIFIC AND EVERYONE SHOULD BE PREPARED IN THE EVENT A TROPICAL CYCLONE THREATENS THE ISLANDS. && .AVIATION... LOW CLOUDS CARRIED BY THE TRADE WINDS WILL PASS THE ISLANDS AT TIMES...AFFECTING MAINLY WINDWARD AND MOUNTAIN AREAS. MAINLY VFR CONDITIONS PREVAIL FOR ALL TAF SITES THROUGH EARLY WEDNESDAY MORNING... THOUGH BRIEF MVFR CEILING CONDITION MAY AFFECT THE WINDWARD SITES. NO AIRMET IS ANTICIPATED. && .MARINE... A S SWELL WILL PRODUCE MODERATE SURF THROUGH THU...FOLLOWED BY A SLOW DECLINE. MID-PERIOD SWELL GENERATED BY HURRICANE HENRIETTE SHOULD START TO BUILD ON EAST FACING SHORES THIS WEEKEND. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/MARINE...REYNES AVIATION...HUI
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.